Does prozac, HTCZ, and phentermine interact together?
13 Sep 2010
Well, according to this site, the major thing of concern would be the Prozac and Phentermine interaction. Some sympathomimetic agents such as amphetamines (Phentermine is structurally very very similar to amphetamines, and applies to this) may possess serotonergic activity and should generally not be administered with serotonin reuptake inhibitors because of the additive risk of serotonin syndrome, which is a rare but serious and potentially fatal condition.
The Prozac and Hydrochlorothiazide (HTCZ) has a moderate risk of hyponatremia associated with the use of selective serotonin reuptake inhibitors (SSRIs - Prozac) and serotonin-norepinephrine reuptake inhibitors (SNRIs). Hyponatremia is when there is an electrolyte disturbance in which the sodium concentration in the serum is lower than normal. This could lead to symptoms of nausea and vomiting, headache, confusion, lethargy, fatigue, appetite loss, restlessness and irritability, muscle weakness, spasms, or cramps, seizures, and decreased consciousness or coma.
I would definitely talk to your doctor as to the risk vs. benefit ratio, as it isn't totally uncommon to prescribe two SSRI's and or SNRI's together, however, a knowledge of Serotonin syndrome is essential, and other safer options may be available. I was on Tramadol, an SNRI and Pristiq also an SNRI, and we decided that the benefit outweighed all of the possible side effects, which also included a possibility of seizers. However, according to my medical history as well as family history of not having seizers, and also no head trauma in my past made it an extremely unlikely event. Risk vs. benefit in my case made sense, although, I'll be going off of the Tramadol starting tomorrow, and am a bit nervous about it - I've heard allot of horror stories about that medication.
The Prozac and HTCZ interaction was rated as moderate according to this site, suggesting that the likely-hood of this happening may be unlikely. So... an appointment with your doctor would be a must.
It's always disheartening to see severe interactions between medications that do so much good, but can't be taken together.
hope that this is helpful!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
tylenol joint & muscle, vitamin D, zegrid or prevacid, folic acid. Can these cause symptoms of any kind?
1 answer • 1 Feb 2010
2 answers • 25 Jun 2010
... use this combination? It makes me feel tingly on the top of my head and gives me a euphoric feeling.
1 answer • 19 Mar 2014
2 answers • 26 Apr 2014